By Topic

The Analysis of Certain Nonlinear Feedback Systems with Random Inputs

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)

A method is developed for the determination of the probability density function of the output of a nonlinear feedback system whose input is a random voltage of known statistical properties. The method of analysis is based upon the establishment of a mathematical model of the feedback system in such a way that the output is a Markov process. The transition probabilities of the Markov process are determined from the open-loop nonlinear characteristics of the system. From this model, the closed-loop output probability density function can be determined by the solution of an integral equation or, equivalently, by the solution of a set of simultaneous linear equations. As a consequence of the properties of stationary Markov chains, the same result can also be obtained by a process of successive matrix squaring operations. The method is then applied to a complex nonlinear feedback system, a frequency tracking loop whose function is to follow the center frequency of a narrow-band random signal in the presence of wide-band noise. In addition to the study of this system with a stationary input, a simple extension of the method is made which allows the effect of a particular time-variation of the input statistical properties to be studied. The results of a digital computer study of this system are presented and discussed.

Published in:

IRE Transactions on Information Theory  (Volume:8 ,  Issue: 4 )